Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is lichen planus pigmentosus. What are the treatment and precaution to be taken?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
our skin specialist has advised medicine for Skin desease LPP. please tell us about this, reasons, symptoms, treatment & precausions to be adopted.
Posted Tue, 16 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 3 hours later
Thanks for writing to us.
Lichen Planus Pigmentosus is a hyperpigmentary skin disorder characterised by dark brown or grayish lesions over sun exposed areas and flexors.
Unfortunately no cause has been implicated. Some consider application of Amla oil, XXXXXXX , fragrant cosmetics or hair XXXXXXX to be causative in few cases.
As such the disease is asymptomatic however in few lesions can itch.
Treatment is in the form oforal and topical steroids, oral vitamin A derivatives, tacrolimus ointment,pigmentation reducing creams, peels, lasers. None of these are totally effective.
The best preventive measure is to avoid sun exposure and use a sun screen. Also intake of oral antioxidant is advised by many.
Hope that helps. Should therebe any other query, I shall be available for follow up.
Dr Kalpana Pathak
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor